Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Deterministic primality test for numbers of the form $A^2.3^n+1$, $n \ge 3$ odd


Authors: Pedro Berrizbeitia and Boris Iskra
Journal: Proc. Amer. Math. Soc. 130 (2002), 363-365
MSC (2000): Primary 11A51, 11Y11
DOI: https://doi.org/10.1090/S0002-9939-01-06100-7
Published electronically: September 19, 2001
MathSciNet review: 1862113
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We use a result of E. Lehmer in cubic residuacity to find an algorithm to determine primality of numbers of the form $A^23^n+1$, $n$ odd, $A^2<4(3^n+1)$. The algorithm represents an improvement over the more general algorithm that determines primality of numbers of the form $A.3^n \pm 1$, $A/2<4.3^n-1$, presented by Berrizbeitia and Berry (1999).


References [Enhancements On Off] (What's this?)

  • [BB] P. Berrizbeitia and T. G. Berry Cubic Reciprocity and Generalized Lucas-Lehmer Tests for Primality of $A.3^n\pm 1.$ Proc. Amer. Math. Soc. 127 7 (1999) 1923-1925. MR 99j:11006
  • [G] A. Guthmann. Effective primality test for $N=k\cdot 3^n+1$ and $N=k\cdot 2^m3^n+1$. BIT 32 (1992) 529-534. MR 93h:11008
  • [KR] C. Kirfel and Ø. Rødseth. On the primality of $2h\cdot 3^n+1$. To appear. Discrete Math.
  • [Le] E. Lehmer. Criteria for Cubic and Quartic Residuacity. Mathematika 5 (1958) 20-29. MR 20:1668
  • [Lu] E. Lucas. Théorie des functions numériques simplement périodiques Amer. J. Math. 1 (1878) 184-214, 289-321.
  • [W1] H. C. Williams. The primality of $N=2A.3^n-1.$ Can. Math. Bull. 15 (1972) 585-589. MR 47:121
  • [W2] H. C. Williams. A Note on the Primality of $6^{2^n}+1$ and $10^{2^n}+1.$ Fibonacci Quart. 26 (1988) 296-305.MR 89i:11013

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11A51, 11Y11

Retrieve articles in all journals with MSC (2000): 11A51, 11Y11


Additional Information

Pedro Berrizbeitia
Affiliation: Departamento de Matemáticas Puras y Aplicadas, Universidad Simón Bolívar, Caracas, Venezuela
Email: pedrob@usb.ve

Boris Iskra
Affiliation: Departamento de Matemáticas Puras y Aplicadas, Universidad Simón Bolívar, Caracas, Venezuela
Email: iskra@usb.ve

DOI: https://doi.org/10.1090/S0002-9939-01-06100-7
Received by editor(s): July 11, 2000
Published electronically: September 19, 2001
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society